birth control and depression?

Discussion in 'Vaginarium' started by mstslk, Nov 30, 2009.

  1. mstslk

    mstslk New Member

    Joined:
    Jan 2, 2009
    Messages:
    11
    Likes Received:
    0
    hi, i need your help. im a teen and i was put on the birth control patch in march or this year and at first i loved it, i made me a little nauseous but i expected it because it was one of the side effects. but for about 2-3 months now ive been feeling way different. im normally this bubbly silly always happy person and nothing could ever get me down, well recently ive been feeling very nervous anxious sad and all these weird feelings ive nevr felt before. one of the side effects says depression but i didnt think it could be this serious. i have even had thoughts of hurting myself but i know i would never do that. my boyfriend and i decided that im going to take off the patch and see what happens, i was wondering from any other girl that has been on the patch if this has happened to you and what did you do? :ugh:
     
  2. Deborah

    Deborah Seeing is believing, but I don't want to know.

    Joined:
    Aug 21, 2008
    Messages:
    3,680
    Likes Received:
    0
    try another form of BC?
     
  3. D7

    D7 OT Supporter

    Joined:
    Dec 20, 2008
    Messages:
    6,484
    Likes Received:
    1
    definitely talk to your doctor
     
  4. mstslk

    mstslk New Member

    Joined:
    Jan 2, 2009
    Messages:
    11
    Likes Received:
    0
    the thing is, we got it from planned parenthood and my mom doesnt want to tell my doctor which is stupid and im never alone with my doctor and if i ask my mom to leave she will know something is up. but i think im going to tell my mom im going to tell my doctor no matter what and see what he says.
     
  5. D7

    D7 OT Supporter

    Joined:
    Dec 20, 2008
    Messages:
    6,484
    Likes Received:
    1
    You can go back to PP. They would be able to talk to you about your symptoms and advise you accordingly. Doctors are very understanding and want to help you find something that works for you. Your other doctor would not switch your bc for you.
     
  6. mstslk

    mstslk New Member

    Joined:
    Jan 2, 2009
    Messages:
    11
    Likes Received:
    0
    okay yeah i think ill go back and talk to them
     
  7. Colleen

    Colleen Active Member

    Joined:
    Apr 3, 2002
    Messages:
    90,188
    Likes Received:
    0
    Location:
    Summerland
    I was on it for over a year and never had those symptoms, although everyones different. Talk to your doctor or PP about what your going through.
     
  8. Hegemon

    Hegemon New Member

    Joined:
    May 31, 2004
    Messages:
    40,883
    Likes Received:
    0
    Location:
    SoFL
    yes, it's normal, it may also affect your libido. I imagine it must suck. sorry.

    Presumably you can talk to your doctor, and maybe a different brand or dosage will make a difference. :dunno:
     
  9. iwishyouwerebeer

    iwishyouwerebeer you shut your cunt Moderator

    Joined:
    Sep 1, 2006
    Messages:
    32,592
    Likes Received:
    5
    1. Go to planned Parenthood this week
    2. Describe the doctor your symptoms and request a new BC option
    3. If you drastically take off the patch do NOT have condom-less sex
     
  10. mstslk

    mstslk New Member

    Joined:
    Jan 2, 2009
    Messages:
    11
    Likes Received:
    0
    alright thanks, we decided to just take off the patch after this week and not go on any other type of birth contol because my body is stressed out as it is, and we are gunna chill with the sex for a while too.. hope it works out okay!
     
  11. D7

    D7 OT Supporter

    Joined:
    Dec 20, 2008
    Messages:
    6,484
    Likes Received:
    1
    and hopefully that works out for you
     
  12. Falconer

    Falconer OT Supporter

    Joined:
    Jun 23, 2006
    Messages:
    65,506
    Likes Received:
    1
    They put you on the patch? I thought most doctors didn't use that anymore and you had to specifically request it?
     
  13. legit31679

    legit31679 New Member

    Joined:
    Nov 24, 2009
    Messages:
    8
    Likes Received:
    0
    I went on birth control and had the same exact change in personality and attitude. I got the Symptoms from the ring and was depressed, worried, paranoid, and had thoughts of suicide after just 2 months. As soon as I realiZed I was the bc I instantly stopped the hormones. Went back to PP, told them and we realized the ring ( and possibly the patch too) gave off too many hormones for me to handle. I switched to a low bc pill and I'm back to my silly self!
     
  14. mstslk

    mstslk New Member

    Joined:
    Jan 2, 2009
    Messages:
    11
    Likes Received:
    0

    but is the low dose as effective??
     
  15. Hegemon

    Hegemon New Member

    Joined:
    May 31, 2004
    Messages:
    40,883
    Likes Received:
    0
    Location:
    SoFL
    yes
     
  16. iwishyouwerebeer

    iwishyouwerebeer you shut your cunt Moderator

    Joined:
    Sep 1, 2006
    Messages:
    32,592
    Likes Received:
    5
    GO BACK TO PLANNED PARENTHOOD
     
  17. 4thgenceli

    4thgenceli Active Member

    Joined:
    Mar 5, 2005
    Messages:
    2,229
    Likes Received:
    0
    My wife's doc gave her the patch. She started on the pill, didn't work (literally..). Went to Depo, worked great but weight gain & bitchyness ensued. Been using the patch ever since with no issues.

    OP.. go back to PP and talk to them. This is a internet forum...the internet is used for research..don't want to put your health at risk because John Doe said don't use it.
     
  18. greenpillow

    greenpillow New Member

    Joined:
    Sep 21, 2004
    Messages:
    13,491
    Likes Received:
    0
    Location:
    PINKBOW
    the patch made me depressed.. and it always melted off my skin..

    Try switching to a different BC maybe try the ring.
     
  19. Dahlia

    Dahlia Active Member

    Joined:
    Feb 12, 2008
    Messages:
    27,527
    Likes Received:
    0
    Location:
    Lexington, KY
    I was told that the brand Microgestin, what I use, is the lowest dose of hormones so you might want to ask about that. I've been on it for years and it hasn't given me any trouble.
     
  20. mstslk

    mstslk New Member

    Joined:
    Jan 2, 2009
    Messages:
    11
    Likes Received:
    0
    alright thanks guys ive been off of it for two weeks and we already see some progress.. im staying off any kind of birth control for a while to let my body chill. well thanks for all your help.!
     
  21. legit31679

    legit31679 New Member

    Joined:
    Nov 24, 2009
    Messages:
    8
    Likes Received:
    0
    This is funny because after my terrible incident, I went back to PP and got new pills (the low dose) but I have been really reluctant to start it up again. I used to be so good about taking it at the right time, everyday. Now every couple weeks I make the "commitment" that I will start and then it just never happens.

    I wonder if I am sub-consciously hesitant because of the emotional issues it caused last time.
     

Share This Page